Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A reduction theorem for the topological degree for mappings of class $ (S+)$


Author: J. Berkovits
Journal: Proc. Amer. Math. Soc. 135 (2007), 2059-2064
MSC (2000): Primary 47H11, 47J05
DOI: https://doi.org/10.1090/S0002-9939-07-08748-5
Published electronically: February 2, 2007
MathSciNet review: 2299481
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The reduction theorem for the Leray-Schauder degree provides an efficient tool to calculate the value of the degree in a suitable invariant subspace. We shall prove how the calculation of the value of the topological degree for a mapping of class $ (S_+)$ from a real separable reflexive Banach space $ X$ into the dual space $ X^*$ can be reduced into the calculation of degree of mapping from a closed subspace $ V\subset X$ into $ V^*.$ Since the Leray-Schauder mappings are acting from $ X$ to $ X$ and we are dealing with mappings from $ X$ to $ X^*,$ the standard `invariant subspace' condition must be replaced by a less obvious one.


References [Enhancements On Off] (What's this?)

  • 1. J.Berkovits, On the degree theory for mappings of monotone type, Ann.Acad.Sci.Fenn.Ser.A1, Dissertationes, 58 (1986). MR 0846256 (87f:47084)
  • 2. J.Berkovits, Topological degree theory and multiplication theorem for a class of nonlinear mappings, Bull.London Math.Soc. (23) (1991) pp. 596-606. MR 1135193 (92k:47118)
  • 3. J.Berkovits, A note on the imbedding theorem of Browder and Ton, Proc. AMS 131 (9) (2003) pp. 2963-2966. MR 1974355 (2004b:46021)
  • 4. J.Berkovits and V.Mustonen, On the topological degree for mappings of monotone type, Bull. Amer. Math. Soc. (9) 10 (1986) pp. 1373-1383. MR 0869546 (88b:47073)
  • 5. F.E.Browder, Fixed point theory and nonlinear problems, Proc. Sympos. Pure Math. (39) Part 2, AMS, Providence R.I, 1983 pp. 1-39. MR 0699315 (84h:58027)
  • 6. F.E.Browder and B.A.Ton, Nonlinear functional equations in Banach spaces and elliptic super-regularization, Math.Z. 105 (1968) pp. 177-195. MR 0232256 (38:582)
  • 7. K.Deimling, Nonlinear functional analysis, Springer-Verlag, Berlin, 1985. MR 0787404 (86j:47001)
  • 8. N.G.Lloyd, Degree Theory, Cambridge University Press, Cambridge, 1978. MR 0493564 (58:12558)
  • 9. I.V.Skrypnik, Topological methods of investigations of operator equations and nonlinear boundary value problems, Nonlinear Analysis, Function Spaces and Applications, Teubner-Texte zur Mathematik 49 (1982) pp. 191-234. MR 0685001 (84e:58069)
  • 10. E.Zeidler, Nonlinear Functional Analysis and its Applications I, Fixed-Point Theorems, Springer-Verlag, New York, 1985. MR 0816732 (87f:47083)
  • 11. E.Zeidler, Nonlinear Functional Analysis and its Applications II/B, Nonlinear Monotone Operators, Springer-Verlag, New York, 1985. MR 0768749 (90b:49005)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47H11, 47J05

Retrieve articles in all journals with MSC (2000): 47H11, 47J05


Additional Information

J. Berkovits
Affiliation: Department of Mathematical Sciences, University of Oulu, P.O. Box 3000, FIN-90014 Oulu, Finland
Email: juha.berkovits@oulu.fi

DOI: https://doi.org/10.1090/S0002-9939-07-08748-5
Keywords: Topological degree, class $(S_+)$, reduction theorem
Received by editor(s): March 2, 2006
Published electronically: February 2, 2007
Communicated by: Jonathan M. Borwein
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society